I've been completely off Zoloft for about three weeks now. I spent the whole month of July and August weaning myself off of this powerful selective serotonin reuptake inhibitor. I'd like to say that I feel so much better, and that the "normal Erin" is back, but I'd be lying.
Mentally I feel better because I know that I am getting a very strong drug out of my system. I love knowing that the only pill I have to take in the morning is my vitamin. However, it's been more physically and emotionally challenging than I ever imagined. I thought that since I took my time weaning off of the 100 mg tablet that I wouldn't have any withdrawal symptoms. WRONG! I have had headaches, numbness and tingling in my mouth, hands and feet, dizziness, extreme worry, and lots of mood swings.
Deep down I know that this is just my body is adjusting from going to the strongest dosage of this medication to none at all, but I can't help but wonder if this is just how it's going to be. I know it sounds silly to think that, because the whole reason I started Zoloft was due to being so overwhelmed will all the major life events that occurred within a year span (Sean's near-fatal car accident, finding out I was pregnant, getting married, graduating, moving out on my own, and having a baby).
I worry that non-medicated Erin won't know how to handle two toddlers. I worry that I'm going to have these headaches and mood swings forever (and I know that has to cross Sean's mind too!). I'm just worried, frustrated, and ready to have my body back the way it was 4 years ago.